MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S25
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4); batch#: unknown.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The account provided 3 photo images.The first image provided by the customer is that of an enseal device.The second image is that of the distal jaw of the enseal device.A closer look at the clamp arm interface shows that the upper jaw was detached, and the iblade upper tip was broken lifted.The third image is that of the enseal upper jaw.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the jaw could be not allowing thick, and fibrous tissues to denature prior to i-blade advancement.
 
Event or Problem Description
It was reported that during a miles surgery with uterine resection, when the surgeon sectioned the left peri-vaginal tissue, the enseal device suffered a fracture of its forceps, rendering it unusable.The event generated a fragment that was removed in its entirety.The event did not cause any harm to the patient.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/2/2021 the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nslg2s25 device was returned with the i-blade upper tip broken lifted and with the upper jaw detached not returned.In addition, the cable was cut off, this is not related to the complaint.Due to the returned condition of the device, no functional testing could be performed with the generator.It should be noted that product failure is multifactorial.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
ENSEAL G2 STRAIGHT JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10734830
Report Number3005075853-2020-05565
Device Sequence Number1901982
Product Code GEI
UDI-Device Identifier10705036014126
UDI-Public10705036014126
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberNSLG2S25
Device Catalogue NumberNSLG2S25
Device Lot NumberU9386V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date02/02/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; GENERATOR
Patient Age55 YR